Invega (Pros) – Virtually no voices at 6mg a day dosage. Virtually no hallucinations (again, 6mg dosage) Felt very calm at times.
(Cons) – Always hungry, significant weight gain, inability to feel any emotion, lack of reasoning, lack of creativity, somewhat significant tremors and spasms (curtailed by Diphenhydramine), inability to concentrate.
Latuda (Pros) – Virtually no voices at 40mg a day dosage, minimal hallucinations (same 40mg dose), small weight loss (didn’t feel nearly as hungry as on Invega), Felt somewhat calm.
(Cons) – lack of motivation and creativity, inability to feel emotion, lack of reasoning, some tremors and spasms, inability to concentrate.
Essentially, if i were to just sit at home and watch game shows all day, I’d be fine, but who the hell wants that kind of life? I’m a writer so to no be able to write might as well have been a death sentence for me. I wasn’t able to write anything at all while on either of these drugs. Because of my condition and the way the voice I hear in my head had developed within me, I had to relearn how to read. I also had to relearn a few other small things like tying my shoes and washing myself properly. You never realize how dependent you can become to those voices. When I didn’t have them there to guide me, I often felt lost and unsure of what to do. I’d become confused easily and I wasn’t able to do normal everyday things that most people wouldn’t think twice about. (Example: putting up dishes, sorting laundry, turning on the computer)
I’ve since stopped both drugs. Obviously, my doctors would not be happy about this, but life was becoming unbearable while on either of them. I stopped cold turkey and the 5-7 days after discontinuing them was an adventure. I was alright though. I just stayed in my room and kept myself occupied with various things. Yes, the voices and hallucinations did come back, but I am, in a way, making peace with them. The voice has never told me to do anything really insane like kill or harm people. In fact, she often times reminds me to have a bit more concerned for others and their feelings. She’s back to doing what she used to before the drugs. She helps me write and often times calms me down when I start to have panic attacks. I wish I could say she calms me every time, but that’s pretty hard to do. I do still have and use Klonopin when I really need it. It doesn’t take the melancholy away, but it puts me down so that I don’t completely lose it.
I am not saying that if your doctor gives you these drugs that you shouldn’t take them. In fact, I would encourage people in a similar situation to my own to at the very least give them a try. I was on them for several months which is why I feel I can offer some insight to how they work and what they can do for you. Obviously, if a person is prone to violent outbreaks because of their schizophrenia, then I would insist that they continue on either of these drugs if prescribed to them. Thinking back, I should have let my psychiatrist know that I wanted to go off the drugs. I’m sure he would have told me no, but if I don’t want to take them he can’t force them down my throat.
If you are on these drugs and looking to go off, I would still tell your doctor, psychiatrist about it first. I got lucky that I didn’t smash my face through a window. Others may not be so lucky. Just remember that you control your care and not your doctor. They may disagree with some of your decisions, but hopefully you two can reach something together that still addresses your needs as a patient. Me, I couldn’t live while on those drugs. If all i wanted out of life was to get older while watching tv and eating junk food…then sure! It would have worked out beautifully. Life is not worth living unless I am creating something and if that means I have to figure out a way to control my moods while on minimal drugs, then so be it.
Slight change from yesterday, but still along the same lines!
latuda weight loss
I posted earlier that I wasn’t feeling nearly as hungry as I was when I was on the Invega so there may be something to this Latuda weight loss. It’s only been 7 days so we’ll see where I am a month from now and if I’ve dropped 10lbs, then that will be some proof. I took a little something to help with the parkinsonism and it seems to be working. I’m not nearly as fidgety as I was. My doctor told me Diphenhydramine (regular ol Benedryl) can help with the shakes so I take a few when it gets bad. If you are also on Latuda and having my symptoms, talk to your doctor about it and see what they say. What works for me may not work for you.
- Victim of the Drug Reps? (richardallenrh.com)